I have started taking 10mg of Citalopram for anxiety. I had taken for many years but decided to come off it over 3 years ago. I began taking Sertraline which I took for 2 years which was not great. I was off medication but anxiety became very severe, and so started taking in September. I have been taking for 6 weeks and although I have started to feel a little better, I am still experiencing some days where I feel very anxious ie heart palpitations. I know that I have anticipatory anxiety which then snowballs into panic attacks. I am increasing my dose to 20mg so hoping I will feel a bit more normal soon.
Does Citalopram cause heart palpitations?
Question posted by Ruthie61 on 26 Oct 2021
Last updated on 26 October 2021 by WildcatVet
Yes, citalopram can cause palpitations and a racing heart rate:
Common (1% to 10% of users): Palpitations, postural hypotension, tachycardia"
If this has been persistent let your doctor know and get their advice as dosage increases can sometimes cause new or recurring side effects.
I'm glad that the medication is kicking in as it should but it can take 6-8 weeks or sometimes longer when treating anxiety disorders.
Best regards and I hope you're feeling better soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.